MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Catalog Number 823045
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Unspecified Infection (1930); Cerebral Ventriculomegaly (2133)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a peritoneal catheter (b)(6) was implanted via lumboperitoneal (l-p) shunt due to ventricular dilatation 6 months ago.On an unknown date, a leak and infection were noted.The cause of infection was due to a leakage from the part where a lumbar puncture was performed.The catheter was used along with the certas valve (b)(6) products were removed and replaced by an external ventricular drainage system.Based on information provided, it is unknown which device was removed, it is also unknown the type of infection/organism and the tests used to confirm it.The treatment or medication used to treat the infection is unknown.Primary disease: secondary normal pressure hydrocephalus (snph).
 
Additional Manufacturer Narrative
A peritoneal catheter (id 823045) was returned for evaluation.Failure analysis - the 485mm of catheter was visually inspected no kinks were noted, the ends of the catheter were clean cut.The catheter was irrigated, no occlusion was noted.The catheter was leak tested and no leaks were noted.All finished goods test results, including endotoxin satisfactorily met the requirements.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.A possible root cause for the ¿after surgery, there was a leakage¿ issue reported by the customer could not be determined as the technician could not confirm any leaks with the catheter at the time of investigation.A possible root cause for the ¿the kink in the lumbar catheter was suspected¿ issue reported by the customer could be due to the length of the catheter being too long or an issue when implanting the catheter as catheter more susceptible to kinking which leads to occlusion.

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19466934
Report Number3013886523-2024-00159
Device Sequence Number12625601
Product Code JXG
UDI-Device Identifier10381780518839
UDI-Public10381780518839
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (ID 828804); LUMBAR CATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale